MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0220BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during a coil embolization of mma for csdh, the physician attempted to deploy optiblock 2x20 coil through a sl-10 microcatheter.The coil pushed back the sl-10 as it was advanced out of distal end.The physician resheathed coil and repositioned micro more distal.He then reloaded the optiblock 2x20 coil and after deploying the first two loops of coil he lost 1 to 1 and it was observed that the coil was no longer attached to delivery wire.He used a synchro wire to push the remainder of the coil out of sl-10.This was noted to be difficult but the entire coil was ultimately pushed into vessel.Coil was prepped per dfu.No patient injury occurred.The delivery wire is available for return." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the implant coil was not included with the device return.- we observed the body coil to be stretched through out its length.- we observed no sign of a detachment cycle being ran.- we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact.- we observed multiple major kinks along the hypotube.- we observed the microcatheter was not returned.- we observed the distal tip of the sr thread is opaque in color - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon device return, we observed the body coil to be stretched through out its length.Moreover, we noted the detachment zone showed no visual signs of a detachment cycle being ran and the implant coil was not returned.To further analyze the unit, the body coil was reveal the tip of the sr thread which showed that the distal tip is opaque in color, indicating the thread endured an overload in tensile stress.It is possible if the implant coil were to have become damaged during attempts to load the coil system into the microcatheter, this could have led to the implant coil encountering excessive friction and ultimately lead to the implant coil becoming detached within the introducer sheath.Without the return of the implant coil its exact condition is unknown, therefore further analysis of the implant coil could not be performed.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.One additional complaint against lot number f251200836 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key25174268
Report Number3014162263-2026-00049
Device Sequence Number13311924
Product Code HCG
UDI-Device Identifier00840303711858
UDI-Public(01)00840303711858(11)251222(17)301222(10)F251200836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0220BLK
Device Lot NumberF251200836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown